Indiana, 2006

Damaging Wind in Indiana, August 3, 2006

August 3, 2006 · NWS LOT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 3, 5:46 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 3, 5:46 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT THU AUG 3 2006

.UPDATE...
646 AM CDT

ISSUED UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH AS THE LEADING
EDGE OF THE BOW ECHO HAS MOVED NE OF THE CWA. STRATIFORM RAIN AND
ISOLATED EMBEDDED THUNDER WILL CONTINUE FOR THE NEXT COUPLE
HRS...BUT SHOULD RAPIDLY CLEAR OUT DURING LATE MORNING.

RRH

&&

.DISCUSSION FOR MORNING GRIDS/ZONES...
200 AM CDT

COLD FRONT AS OF 06Z STRETCHING FROM EVANSTON TO AMBOY. TSRA STILL
HOLDING STRONG ON THE NOSE OF A LOW LEVEL THERMAL RIDGE...ALONG
WHICH SFC TEMPS ARE STILL IN THE LOWER 80S FROM ROCHELLE SOUTHWARD.
SOME EARLY CONCERN FOR ISOLD STRONG WIND ESPECIALLY AS MCS NOW
CROSSING THE MISSISSIPPI RIVER APPROACHES FROM THE SW. GREATER
PROBABILITY HAZARD SHOULD BE RAINFALL AND POTENTIAL FOR GENERALLY
MINOR FLOODING THROUGH THE MORNING GENERALLY SOUTH OF I-80...HOWEVER
THE 35KT EWD PROPAGATION OF MCS AND SLOW SOUTHWARD DRIFT OF COLD
FRONT SHOULD LIMIT DURATION OF HEAVY RAINFALL AT ANY ONE LOCATION.
SOUTHWARD FRONTAL SURGE BEHIND THE MCS WILL BRING THE BOUNDARY JUST
SOUTH OF THE CWA BY NOON.

HIGH PRESSURE BUILDING INTO THE MIDWEST LATE THURSDAY WILL
OVERSPREAD MUCH OF THE GREAT LAKES BY FRIDAY. LOCAL SKIES WILL CLEAR
THROUGH THIS EVENING AND OVERNIGHT. GRADUAL WARM UP THROUGH SUNDAY
AHEAD OF THE NEXT COLD FRONT WHICH IS DUE TO ARRIVE LATE SUNDAY
NIGHT. THE LOW CHANCE POPS FOR SUNDAY NIGHT AND MONDAY STILL SEEMS
WARRANTED...AS THE GFS HAS BEEN REMARKABLY CONSISTENT WITH THE
TIMING OF THE FROPA FOR THE LAST COUPLE DAYS.

HIGH PRESSURE DIPS DOWN OUT OF THE PRAIRIE PROVINCES INTO THE UPPER
LAKES EARLY NEXT WEEK TO PROVIDE A REINFORCING SHOT OF MORE
SEASONALLY MILD AIR AND DRY CONDITIONS.

RRH

&&

.AVIATION DISCUSSION FOR 12Z TAFS...
640 AM CDT

INITIAL FORECAST PROBLEM WILL BE THE DEPARTING MCS AND RESIDUAL
STRATIFORM RAIN IN ITS WAKE.  THE FRONT WILL BEGIN SURGING SOUTHWARD
AS THE MCS RACES EASTWARD INTO SOUTHERN MICHIGAN.  AS IT
DOES...SKIES SHOULD BEGIN CLEARING OUT AND THE PRECIP SHOULD END
BETWEEN 14 AND 16 UTC ACROSS THE TAF SITES FROM WEST TO EAST.

AFTER THIS RAIN CLEARS OUT...WINDS WILL MAINLY BE OUT OF THE NORTH
AND WEAKENING AS HIGH PRESSURE SETTLES IN FROM THE CENTRAL PLAINS.
WITH THE AMOUNT OF WIDESPREAD RAINFALL...CALM WINDS AND CLEAR SKIES
OVERNIGHT...IT LOOKS LIKE THERE WILL BE SOME PATCHY FOG THAT
DEVELOPS.  THE MAIN CONCERN WILL BE THE LARGE TEMPERATURE/DEW POINT
SPREAD THAT MAY LIMIT THE FOG DEVELOPMENT.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Aug 3, 5:25 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 AM CDT THU AUG 3 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-040930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
625 AM CDT THU AUG 3 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA. SEVERE WEATHER IS NOT
EXPECTED HOWEVER.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-040930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
625 AM CDT THU AUG 3 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN
THIS MORNING WITH WIND GUSTS TO 20 TO 30 KNOTS POSSIBLE. ALTHOUGH
THE SEVERE THUNDERSTORMS HAVE TRACKED OFF TO THE EAST...LOCALLY
HIGHER WAVES WILL REMAIN POSSIBLE IN THE WAKE OF THESE THUNDERSTORMS
THIS MORNING.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Aug 3, 4:14 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND DMG     AURORA                  41.77N 88.29W
08/03/2006                   KANE               IL   EMERGENCY MNGR

            5 INCH DIAMETER TREE DOWN NORMANTOWN ROAD AND MONTGOMERY
            ROAD

&&

NMARSILI
Local storm report, Aug 3, 4:19 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND GST     2 S WESTMONT            41.77N 87.97W
08/03/2006  E60 MPH          DUPAGE             IL   TRAINED SPOTTER

&&

NMARSILI
Local storm report, Aug 3, 4:47 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     OSWEGO                  41.70N 88.33W
08/03/2006                   KENDALL            IL   EMERGENCY MNGR

            POWER LINES DOWN AT 13168 GROVE ROAD.

&&

NMARSILI
Local storm report, Aug 3, 4:59 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
559 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     NAPERVILLE              41.76N 88.15W
08/03/2006                   DUPAGE             IL   TRAINED SPOTTER

            6 AND 12 INCH DIAMETER TREE BRANCHES DOWN AT WINFIELD AND
            JEWELL ROAD.

&&

NMARSILI
Local storm report, Aug 3, 5:04 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     SHABBONA                41.76N 88.88W
08/03/2006                   DE KALB            IL   PUBLIC

            TREES DOWN AND TRANSFORMER BLOWN.

&&

NMARSILI
Local storm report, Aug 3, 5:42 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     CHICAGO                 41.88N 87.63W
08/03/2006                   COOK               IL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN DOWNTOWN CHICAGO...MAINLY ACROSS
            THE SOUTH SIDE OF THE CITY.

&&

NMARSILI

The radar

The Chicago radar (KLOT), 92 km away, was scanning. The volume nearest the first event began at 14:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
August 3, 8:37 AM CST
Where
Newton County, 3 mi W of Morocco
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
40.917, -87.467

A tree was blown down blocking County Road near Willow Flough.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525509.